Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 15, 2006, 1:03 PM MDT for Doña Ana County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 1:03 PM MDT (19:03 UTC)
- Expired
- Aug 15, 2006, 5:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 151904
FFWEPZ
NMC013-152300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
103 PM MDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DONA ANA COUNTY IN NEW MEXICO
THIS INCLUDES THE CITIES OF...UNIVERSITY PARK...LAS CRUCES
* UNTIL 500 PM MDT
* AT 1252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS INCREASING ACROSS DONA ANA COUNTY. THE THUNDERSTORMS
WERE MOVING SLOWLY AND PRODUCING VERY HEAVY RAINFALLS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
SANDS...ORGAN...MESILLA...HATCH AND DONA ANA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3182 10724 3181 10677 3205 10669 3203 10640
3277 10648 3274 10725
$$
ROGASH2 follow-up statements
000
WGUS74 KEPZ 152007
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
200 PM MDT TUE AUG 15 2006
NMC013-152300-
DONA ANA NM-
200 PM MDT TUE AUG 15 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR DONA
ANA COUNTY...
THUNDERSTORMS WITH HEAVY RAINS CONTINUE ACROSS DONA ANA COUNTY WITH
STRONGEST STORMS AND HEAVIEST RAINS NEAR HATCH...ORGAN...WHITE
SANDS AND RADIUM SPRINGS. OTHER STORMS WITH HEAVY RAINS WERE
APPROACHING THE LAS CRUCES AREA.
FLOODING HAS ALREADY OCCURRED AROUND HATCH FORCING OVER 100 PEOPLE
TO BE EVACUATED. HIGHWAYS 26...185 AND 187 AROUND HATCH HAVE ALSO
BEEN CLOSED DUE TO FLOODING. HEAVY RAINS CONTINUE TO FALL OVER
INTERSTATE HIGHWAYS 25 AND 10.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
...UNIVERSITY PARK...MESILLA...AND DONA ANA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3182 10724 3181 10677 3205 10669 3203 10640
3277 10648 3274 10725
$$
ROGASH000
WGUS74 KEPZ 152148
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
345 PM MDT TUE AUG 15 2006
NMC013-152300-
DONA ANA NM-
345 PM MDT TUE AUG 15 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR DONA
ANA COUNTY...
THUNDERSTORMS WITH HEAVY RAINS CONTINUE ACROSS DONA ANA COUNTY WITH
STRONGEST STORMS AND HEAVIEST RAINS NEAR MESQUITE...VADO...WHITE
SANDS MISSILE RANGE AND SANTA TERESA. STORMS WERE MOVING ACROSS
INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES.
FLOODING HAS ALREADY OCCURRED AROUND HATCH FORCING OVER 150 PEOPLE
TO BE EVACUATED. HIGHWAYS 26...185 AND 187 AROUND HATCH HAVE ALSO
BEEN CLOSED DUE TO FLOODING.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
...UNIVERSITY PARK...MESILLA...AND DONA ANA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3182 10724 3181 10677 3205 10669 3203 10640
3277 10648 3274 10725
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 12:16 PM MDT, 47 minutes earlier.
Area forecast discussion, Aug 15, 12:16 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1216 PM MDT TUE AUG 15 2006 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE A FRONT AND UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THIS WEATHER PATTERN WILL PRODUCE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS THE NEXT FEW DAYS. FLOODING MAY OCCUR WITH SOME STORMS OVER A FEW AREAS. && .DISCUSSION... ACTIVE WEATHER PATTERN NOW ESTABLISHED AND SHOULD CONTINUE THROUGH AT LEAST TOMORROW NIGHT IF NOT LONGER. DEEP EAST TO SOUTHERLY FLOW THROUGH MIDDLE TROPOSPHERE HAS TRANSPORTED DEEP ABUNDANT MOISTURE INTO THE CWA WITH PRECIPITABLE WATER AMOUNTS AT 1.6 TODAY. ATTENDANT INSTABILITY ALSO MODERATE WITH CAPES AROUND 1000 TO 2000 J/KG DESPITE CLOUD COVER. MEANWHILE WEAK FRONT HAS BECOME NEARLY STATIONARY ACROSS THE CWA WHILE WEAK CLOSED LOW MOVES JUST SOUTH OF THE BORDER. FRONT WILL REMAIN ACROSS THE REGION INTO WEDNESDAY WHILE YET A SECOND CLOSED LOW MOVES ACROSS THE CWA FROM THE WEST. GIVEN THE MOISTURE AND INSTABILITY,THESE LIFTING MECHANISM WILL PRODUCE NUMEROUS THUNDERSTORMS THROUGH AT LEAST TOMORROW NIGHT. DEEP MOISTURE PRECLUDES MUCH ENTRAINMENT WHILE DEEP LAYER WIND SPEEDS WILL BE ONLY AROUND 10 KT INDICATING SLOW MOVING STORMS. THUS FLOOD THREAT WILL PERSIST AND HAVE EXTENDED FLASH FLOOD WATCH THROUGH WEDNESDAY NIGHT. MAJOR MODEL DIFFERENCES AFTER WEDNESDAY. WRF EXTENDS STRONG UPPER RIDGE WESTWARD ACROSS THE CWA WITH MOISTURE INFLOW DIVERTED WEST OF THE CWA ALONG WITH DRYING AND WARMING ALOFT. IN CONTRAST GFS KEEPS THE CWA BETWEEN RIDGE OVER TEXAS AND WEST COAST TROUGH WITH DEEP MOIST SOUTHERLY FLOW AND EMBEDDED WAVES SUSTAINING HEAVY RAIN THREAT. AT MOMENT WILL INCREASE THUNDER ACTIVITY THURSDAY AND FRIDAY AS WRF HAS BEEN TOO FAST IN DRYING OUR AREA OUT THIS SEASON. && .AVIATION... WIDESPREAD AREAS OF MVFR CEILINGS AND VISIBILITIES WITH ISOLATED IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 86 68 88 70 / 70 60 50 40 40 SIERRA BLANCA TX 64 77 59 75 63 / 70 60 50 40 40 LAS CRUCES 67 84 68 86 70 / 70 60 50 40 40 ALAMOGORDO 66 87 67 86 70 / 70 60 50 40 40 CLOUDCROFT 48 66 47 65 49 / 80 70 50 40 40 TRUTH OR CONSEQUENCES 65 85 67 84 68 / 70 60 50 40 40 SILVER CITY 59 77 60 77 61 / 80 70 50 40 40 DEMING 66 86 66 86 66 / 70 60 50 40 40 LORDSBURG 66 86 64 85 66 / 80 60 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WED NIGHT TXZ 055>056 NMZ 022>025- 030>032 05 ROGASH
Hazardous weather outlook, Aug 15, 10:40 AM MDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT TUE AUG 15 2006 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN WILL OCCUR THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAINFALLS WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH FRIDAY WITH HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH FRIDAY. DRIER CONDITIONS MAY BE POSSIBLE FOR NEXT WEEKEND IF THE PLUME SHIFTS TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:03 PM MDT | Flash Flood Warning | EPZ | Sierra | 117 min |
| Aug 14, 7:29 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Aug 15, 12:02 PM MDT | Flash Flood Warning | EPZ | Grant | 88 min |
| Aug 15, 1:19 PM MDT | Flash Flood Warning | EPZ | Luna | 116 min |
| Aug 15, 1:22 PM MDT | Flash Flood Warning | EPZ | Grant | 113 min |
| Aug 15, 2:56 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Aug 15, 4:46 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 119 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.